MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X36IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X36IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8557
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not evaluated.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please clarify: was a box of 4-0 the sutures ordered but a box of 5-0 the sutures received? were both 4-0 and 5-0 devices received in the same box (product mix/ incorrect component)? if so, please confirm the quantity of devices involved of each type of needle specification.4-0: 5-0: please provide a photo of the label box and a photo of the foil devices involved in the reported event.Please clarify if a credit or replacement needs to be processed.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Please provide the status of the device(s) the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date suture was used.The suture is supposed to be 4-0 the sutures in this box labeled were actually 5-0.There were no patient consequence was reported.The device is available for return.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.H3 investigation summary: the product was returned for evaluation.Two open folders with four strands each and five unopened overwrap packets were received for analysis.Product code m8557.During the inspection of two open samples, the sutures were dispensed and examined along the strands, and no anomalies were observed.To evaluate the condition of the five unopened samples, the packets were opened.During the visual inspection, the sutures were correctly placed on the folder packet.The sutures were dispensed without a problem and examined along the strand, and no damage was observed.In addition, seven sutures were measured in the federal gauge, and the results met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no anomalies were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
PRLNE BLU 4X36IN 4-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20784579
Report Number2210968-2024-12510
Device Sequence Number5005787
Product Code GAW
UDI-Device Identifier10705031045736
UDI-Public(01)10705031045736(17)290430(10)100XH3
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8557
Device Lot Number100XH3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown